Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 29, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Nov 5, 2024, 4:14 AM CST for Refugio County, Victoria County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2024, 4:14 AM CST (10:14 UTC)
- Expired
- Nov 5, 2024, 4:30 AM CST
- In force
- 16 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 101 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
402
WFUS54 KCRP 051014
TORCRP
TXC391-469-051030-
/O.NEW.KCRP.TO.W.0029.241105T1014Z-241105T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
414 AM CST Tue Nov 5 2024
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
South central Victoria County in south central Texas...
North central Refugio County in south central Texas...
* Until 430 AM CST.
* At 413 AM CST, a severe thunderstorm capable of producing a tornado
was located near McFaddin, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
McFaddin around 420 AM CST.
This includes US Highway 77 between mile markers 596 and 602.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2858 9692 2857 9691 2857 9690 2855 9690
2845 9702 2848 9708 2863 9703
TIME...MOT...LOC 1013Z 210DEG 23KT 2850 9703
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KRS1 follow-up statement
810
WWUS54 KCRP 051023
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
423 AM CST Tue Nov 5 2024
TXC391-469-051030-
/O.CON.KCRP.TO.W.0029.000000T0000Z-241105T1030Z/
Victoria TX-Refugio TX-
423 AM CST Tue Nov 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CST FOR SOUTH
CENTRAL VICTORIA AND NORTH CENTRAL REFUGIO COUNTIES...
At 422 AM CST, a severe thunderstorm capable of producing a tornado
was located over McFaddin, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Victoria and north central Refugio Counties.
This includes US Highway 77 between mile markers 598 and 600.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2858 9692 2857 9691 2857 9690 2855 9690
2847 9700 2850 9706 2863 9703
TIME...MOT...LOC 1022Z 210DEG 23KT 2855 9699
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KRSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Nov 5, 2:48 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 5, 2:48 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
248 AM CST Tue Nov 5 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Wednesday)
Issued at 227 AM CST Tue Nov 5 2024
Key Messages:
- Minor coastal flooding, high risk of rip currents, and hazardous
marine conditions continue through mid week
- "Cooler" temps in store behind this morning's cold front
As of writing, a line of showers and storms, aided by an approaching
cold front, is currently extending from Aguilares to Yoakum. This
line stalled across the Hill Country late Monday but quickly
restarted its southward journey as the upper trough provided the
push it needed. Gusty winds, small hail, and heavy rainfall will
continue to be possible as this line passes through. The boundary
should be along the coast by daybreak, eventually stalling
somewhere over our offshore waters this afternoon. Rain chances
should wane pretty quickly west of the boundary as drier air
filters into the region. Moisture begins to slowly return through
the day Wednesday as the stalled boundary retreats back to the
north.
Temperatures behind the front today will be rather pleasant with
highs settling into the mid 70s to around 80 degrees. Lows tonight
will drop into the low 50s inland to the low 60s along the coast.
Wouldn't be surprised to see a few locations fall into the upper 40s
due to light winds and clear skies. This will also lead to a
decent chance of fog across the Coastal Plains and Victoria
Crossroads Wednesday morning. As onshore flow begins to return on
Wednesday, we add on a few degrees to our highs.
Went ahead and extended our Coastal Flood Advisory through 12Z
Wednesday. While offshore flow should help alleviate our flooding
threat, it will take some time for the water in our bays to clear
out. Gerling-Hanson plots maintain swells around 8s so that energy
will help to counteract the offshore flow. The rip current risk
today was lowered to moderate due to the northerly flow.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 227 AM CST Tue Nov 5 2024
We open up the long term with moisture return underway across the
region as our stalled boundary retreats back to the north.
Meanwhile, an upper low across the Desert Southwest will send a
few bouts of H7-H5 vorticity through the region. There will be
enough support to warrant low to moderate chances for showers and
thunderstorms Thursday and Friday. The upper low will lift across
the Plains late in the work week while sending another cold front
south across the state. There is still some uncertainty whether or
not the boundary will make it all the way here. The strength and
placement of the boundary will play a role in what ultimately
happens in the tropics.
Speaking of the tropics, all eyes are on Tropical Storm Rafael.
The NHC is forecasting the system to become a hurricane in the
next 24 hours and eventually emerging into the Gulf of Mexico on
Thursday. Just how far west this system goes will depend on our
next frontal boundary. We will need to monitor the trends over the
coming days.
&&
.AVIATION...
(06Z TAFS)
Issued at 1054 PM CST Mon Nov 4 2024
The gusty winds at the start of the evening have been diminishing
as the cold front has moved into the region. The front has stalled
for the moment, but the expectation is for it to moves through the
TAF sites by 12z/Tue. As the front moves into the vicinity of the
TAF sites winds will diminish, and may even become calm, before
the winds veer to the northwest and north, and become moderate to
strong. Numerous showers and thunderstorms are expected with the
front leading to periods of IFR conditions and strong gusty
winds. Conditions improve from northwest to southeast with VFR
conditions and northerly winds settling to 10-15KT by Tuesday
afternoon. With the rain, the light winds, and clearing skies,
fog may be an issue after 06z/Wed.
&&
.MARINE...
Issued at 227 AM CST Tue Nov 5 2024
A breezy onshore flow is continuing early this morning as a cold
front approaches the coast. A line of showers and storms will push
offshore around daybreak with rain chances persisting over the
offshore waters through this afternoon. A moderate north-
northeasterly flow will develop behind the front this morning.
Winds will gradually shift back to the east and southeast through
the day Wednesday. Moisture return will result in low chances of
showers and storms Thursday through the weekend. Another front may
approach the region this coming weekend but there remains some
uncertainty.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 58 80 71 / 70 0 0 10
Victoria 74 53 81 67 / 60 0 0 20
Laredo 81 55 85 68 / 0 0 0 0
Alice 78 54 83 67 / 40 0 0 10
Rockport 76 62 80 71 / 70 0 0 20
Cotulla 81 54 83 67 / 10 0 0 10
Kingsville 77 56 82 69 / 60 0 0 10
Navy Corpus 77 67 78 75 / 80 0 0 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 6 AM CST Wednesday for TXZ245-
342>347-442-443-447.
High Rip Current Risk until 6 AM CST early this morning for
TXZ345-442-443-447.
GM...Small Craft Advisory until 6 AM CST early this morning for
GMZ231-232-236-237.
Small Craft Advisory until 9 AM CST this morning for GMZ250-255.
Small Craft Advisory until 6 PM CST this evening for GMZ270-275.
&&
SHORT TERM...TC/95
LONG TERM....TC/95
AVIATION...JSLIn the hours before
Special weather statement, Nov 5, 12:09 AM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1209 AM CST Tue Nov 5 2024
TXZ229-230-050630-
McMullen TX-La Salle TX-
1209 AM CST Tue Nov 5 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LA SALLE AND NORTHWESTERN
MCMULLEN COUNTIES THROUGH 1230 AM CST...
At 1206 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Goldfinch to near Artesia Wells. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cotulla, Los Angeles, Artesia Wells, Zella, Fowlerton, and Chaparral
Wildlife Management Area.
This includes Interstate 35 between mile markers 50 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2864 9864 2821 9900 2819 9940 2825 9940
2865 9906
TIME...MOT...LOC 0606Z 259DEG 29KT 2889 9881 2826 9934
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KRSSpecial weather statement, Nov 5, 1:25 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
125 AM CST Tue Nov 5 2024
TXZ230-050800-
McMullen TX-
125 AM CST Tue Nov 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MCMULLEN COUNTY THROUGH
200 AM CST...
At 125 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross to 8 miles southwest of Tilden.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tilden, Calliham, Crowther, Cross, and Zella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2862 9833 2830 9833 2837 9880 2863 9880
2864 9877 2864 9834
TIME...MOT...LOC 0725Z 269DEG 24KT 2864 9863 2835 9863
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KRSSpecial weather statement, Nov 5, 2:09 AM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
209 AM CST Tue Nov 5 2024
TXZ231-050845-
Live Oak TX-
209 AM CST Tue Nov 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LIVE OAK COUNTY THROUGH
245 AM CST...
At 208 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Esseville to 6 miles southwest of George West.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
George West, Three Rivers, Choke Canyon, Nell, Karon, Oakville, River
Creek Acres, Simmons, Ray Point, Whitsett, and Esseville.
This includes the following highways...
Interstate 37 between mile markers 51 and 83.
US Highway 281 between mile markers 618 and 634.
US Highway 59 between mile markers 710 and 726.
&&
LAT...LON 2869 9801 2867 9808 2866 9809 2828 9787
2826 9834 2861 9834 2879 9810
TIME...MOT...LOC 0808Z 247DEG 40KT 2869 9821 2827 9821
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KRSSpecial weather statement, Nov 5, 2:41 AM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
241 AM CST Tue Nov 5 2024
TXZ232-050915-
Bee TX-
241 AM CST Tue Nov 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BEE COUNTY THROUGH
315 AM CST...
At 241 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Karnes City to near Karon.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mineral, Normanna, Pettus, Pawnee, Tulsita, and Tuleta.
This includes US Highway 181 between mile markers 572 and 584.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2869 9788 2867 9782 2868 9779 2867 9777
2864 9775 2863 9773 2854 9770 2854 9767
2853 9767 2843 9795 2860 9805 2867 9806
2872 9792
TIME...MOT...LOC 0841Z 239DEG 29KT 2886 9800 2851 9799
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KRSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:09 AM CST | Special Weather Statement | CRP | La Salle | 21 min |
| Nov 5, 1:25 AM CST | Special Weather Statement | CRP | McMullen | 35 min |
| Nov 5, 2:09 AM CST | Special Weather Statement | CRP | Live Oak | 36 min |
| Nov 5, 2:41 AM CST | Special Weather Statement | CRP | Bee | 34 min |
| Nov 5, 4:46 AM CST | Tornado Warning | CRP | Refugio | 29 min |
| Nov 5, 5:19 AM CST | Special Weather Statement | CRP | Calhoun | 56 min |
| Nov 5, 5:25 AM CST | Special Marine Warning | CRP | 65 min | |
| Nov 5, 6:37 AM CST | Special Marine Warning | CRP | 53 min | |
| Nov 5, 7:31 AM CST | Special Marine Warning | CRP | 59 min | |
| Nov 5, 8:35 AM CST | Small Craft Advisory | CRP | 3 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.